MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.262S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exp.Date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent hip revision due to tfna broken nail.The patient had an original implant of one (1) trochanteric fixation nail advanced (tfna) nail, one (1) tfna fenestrated screw/lag screw and two (2) unknown 5.0 titanium locking screws on (b)(6) 2019 due to hip fracture.The patient had no healing.The tfna nail broke.The (tfna) fenestrated screw/lag screw and the two unknown 5.0 titanium locking screws were intact.Implants were removed with no problem.The patient revised to a smith and nephew intertan troch nail after the tfna broken hardware was removed.There was no surgical delay.The procedure and patient outcome turned out fine.Concomitant devices reported: trochanteric fixation nail advanced (tfna) fenestrated screw/lag screw (part#: 04.038.205, lot#: h318498, quantity 1), unknown locking screws (part#: unknown; lot#: unknown; quantity 2).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient code 3191 used in initial report to capture additional medical/surgical intervention required.A product investigation was conducted.Visual inspection: visual inspection of the returned nail revealed the device broke at the head-element hole.Drill marks were noted on the anterior, distal area of the hole, which seem to begin at the lateral opening, travelling medially further into the hole.Drill marks were also noted to the lateral, anterior, proximal area of the first distal locking hole.The device failure was identified.No issues were noted to the returned concomitant devices.Dimensional inspection: proximal shaft, bore/inner diameter and proximal shaft, outer diameter were measured and found to be confirming per relevant drawings.Document/specification review: the relevant drawings were reviewed (manufactured-to through current); no design issues were noted during investigation.Conclusion: the complaint was confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Due to the received condition, it could not be determined during investigation whether the drill marks caused or contributed to the break.Pie; pia was launched previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.A device history record (dhr) review was conducted: part number: 04.037.262s, 12mm/130 deg ti cann tfna 420mm/right- sterile lot number: h575498 (sterile), lot quantity: 6.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h474715, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Part number: 04.037.942.2, lock prong, 130 degree, tfna, bp55 , lot number: l684947, lot quantity: 96.Purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h540450, lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h354576, lot quantity: 2,838 lbs.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8935829
Report Number2939274-2019-60126
Device Sequence Number2444565
Product Code HSB
UDI-Device Identifier10886982097422
UDI-Public(01)10886982097422(
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.262S
Device Catalogue Number04.037.262S
Device Lot NumberH575498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/24/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;